MAUDE Adverse Event Report: ERIKA DE REYNOSA, S.A. DE C.V. CLIC BLOOD CHAMBER; ACCESSORIES, BLOOD CIRCUIT, HEMODIALYSIS

ERIKA DE REYNOSA, S.A. DE C.V. CLIC BLOOD CHAMBER; ACCESSORIES, BLOOD CIRCUIT, HEMODIALYSIS
Model Number CL10041021
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2021
Type of Reportable Event Malfunction
Event or Problem Description
A user facility nurse reported that an external blood leak occurred two hours into a patient¿s hemodialysis (hd) treatment.It was initially reported that ¿a crack¿ was found on the clic blood chamber.Upon follow-up, it was reported that a couple of blood droplets were identified on the hd machine which were traced to an external leak from the dialyzer end connection of the clic blood chamber.An external blood leak was alleged.Reportedly, the patient¿s blood had sealed itself off at the site of the leak.As a result, the treatment was continued and completed with the same supplies and on the same machine.Despite the initial allegation of physical damage, follow-up confirmed that no cracks were visually identified on the clic blood chamber.There were no machine alarms associated with the reported failure.The patient¿s estimated blood loss (ebl) was 5 ml.There was no report of any patient adverse effects or required medical intervention.As a prophylactic measure, the patient was administered an antibiotic infusion x1 (further details on this were not provided).The clic blood chamber was not available to be returned for physical evaluation.However, a photo of the device connected to the dialyzer was provided for review.
 
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.
 
Additional Manufacturer Narrative
Plant investigation: as the device was not returned to the manufacturer, a physical evaluation could not be performed.A batch records review was conducted by the manufacturer for the reported lot.There were no non-conformances or abnormalities identified during the manufacturing process which could be associated with the reported event.The entire lot has been sold and distributed.In addition, a device history review was performed and confirmed that the results of the in-progress and final quality control (qc) testing met all requirements.The lot met all specifications for release.A product history review did not reveal a probable cause for the customer complaint.As a physical evaluation could not be performed, a definitive conclusion regarding the reported incident could not be reached and a cause could not be confirmed.
 
Event or Problem Description

Brand Name
CLIC BLOOD CHAMBER
Common Device Name
ACCESSORIES, BLOOD CIRCUIT, HEMODIALYSIS
Manufacturer (Section D)
ERIKA DE REYNOSA, S.A. DE C.V.
mike allen #1331
parque industrial reynosa
reynosa 88780
MX  88780
Manufacturer (Section G)
ERIKA DE REYNOSA, S.A. DE C.V.
director, quality systems
1100 e, military hwy, suite c
pharr TX 78577
Manufacturer Contact
jason busch
920 winter st
waltham, MA 02451
9043166958
MDR Report Key12913694
Report Number8030665-2021-01811
Device Sequence Number11998493
Product Code KOC
UDI-Device Identifier00840861100552
UDI-Public00840861100552
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K141281
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model NumberCL10041021
Device Catalogue NumberCL10041021
Device Lot Number21CR01024
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2021
Supplement Date Received by Manufacturer12/06/2021
Initial Report FDA Received Date12/01/2021
Supplement Report FDA Received Date12/28/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FRESENIUS F3 DIALYZER; FRESENIUS F3 DIALYZER
Patient Age10 MO
Patient SexMale
Patient Weight9 KG